Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Sep 26, 2004, 2:22 PM CDT for Castro County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2004, 2:22 PM CDT (19:22 UTC)
- Expired
- Sep 26, 2004, 4:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Castro County, TX
The radar
The Amarillo radar (KAMA), 99 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 261923 FFWLBB TXC069-262115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 222 PM CDT SUN SEP 26 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... CASTRO COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 415 PM CDT * AT 215 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY SHOWERS AND THUNDERSTORMS OVER MUCH OF CASTRO COUNTY. THE SHOWERS WERE MOVING NORTHWEST AROUND 15 MPH...WITH RAINFALL RATES OVER 2 INCHES PER HOUR IN SOME LOCATIONS. * LOCATIONS IN AND NEAR THE WARNING INCLUDE DIMMITT AND EASTER THE CASTRO COUNTY SHERIFFS OFFICE REPORTED FM ROAD 1055 CLOSED BETWEEN HIGHWAY 86 AND FM 1524. WATER WAS REPORTED OVER THE ROAD IN SEVERAL OTHER LOCATIONS. THE TEXAS TECH MESONET SITE 2 MILES NORTHEAST OF DIMMITT REPORTED 0.40 INCHES OF RAIN IN 5 MINUTES AROUND 140 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3434 10249 3433 10201 3472 10201 3473 10251 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 4:03 AM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, Sep 26, 4:03 AM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT SUN SEP 26 2004 .SHORT TERM... NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE NORTH AT 10 TO 15 MPH THIS MORNING. HEAVIEST ACTIVITY REMAINS OVER THE W-TX/NM BORDER FROM LEA COUNTY EXTENDING NORTHEAST TO CASTRO AND PARMER COUNTIES. LOW LEVEL WARM AIR ADVECTION AND ISENTROPIC LIFT SHOULD CONTINUE TO KEEP THE FOCUS FOR HEAVY RAIN IN THESE AREAS. CURRENT WATER VAPOR AND SATELLITE LOOPS SHOWING VIGOROUS SLOW MOVING UPPER LEVEL TROUGH MOVING SLOWLY ACROSS NM/W-TX. LARGE UPPER LEVEL RIDGING OVER THE CENTRAL PLAINS AND EASTERN U.S SERVING AS A BLOCKING MECHANISM FOR THE SOUTH PLAINS TROUGH. THE EXPECTED SLOW MOVEMENT OF THESE FEATURES WILL BE THE KEY FOCUS FOR A PERSISTENT AND ACTIVE PATTERN THROUGH THE EARLY PART OF THE NEW WORKWEEK. MODELS IN GOOD AGREEMENT IN SLOWLY MOVING UPPER CUT-OFF LOW AND ASSOCIATED TROUGH VERY SLOWLY EAST THROUGH THE SHORT TERM PERIOD. 305-310K ISENTROPIC ANALYSIS CONTINUE TO KEEP THE BEST LIFT AND MOISTURE ADVECTION OVER THE WESTERN COUNTY WARNING AREA THROUGH SUNDAY. WEAK PERTURBATIONS EMBEDDED IN THE UPPER LEVEL FLOW WILL ENHANCE TRAINING OF THUNDERSTORMS PRODUCING HEAVY RAIN. WILL KEEP POPS IN THE 80 TO 100 RANGE SOUTHWEST AND WEST TO 70S IN THE CENTRAL COUNTIES AND 40S EAST THROUGH SUNDAY NIGHT. WILL ALSO ADD MORE QPF TO EXISTING GRIDS TO COVER ONGOING HEAVY RAIN. SUNDAY MAX TEMPS WILL BE DETERMINANT ON CLOUD COVER AND POP. RIGHT NOW...KEPT ALL AREAS FROM THE CENTRAL TO WEST COUNTIES UNDER OVERCAST CONDITIONS WITH HIGHS ONLY IN THE UPPER 60S. POINTS EAST OF THE CAPROCK COULD NOSE INTO THE MIDDLE TO UPPER 70S WITH BEST MOISTURE AXIS REMAINING JUST TO THE WEST. BESIDE POP, TEMP, AND QPF, KEPT PREVIOUS FORECAST INTEGRITY INTACT AS FORECAST REMAINS PERSISTENT. WIDELSKI .LONG TERM... FEW CHANGES AGAIN THIS MORNING AS HANDLING OF UPPER SYSTEM REMAINS CONSISTENT. SHOULD SEE A CHANCE OF SHOWERS AND THUNDER THROUGH TUESDAY WHEN IT APPEARS THE UPPER LOW WILL FINALLY SHIFT EAST OF THE FA. PREVIOUS FCST POPS...TEMPS...ETC LOOK FINE WITH ONLY MINOR MASSAGING. THEN MODELS ARE COMING INTO AGREEMENT ON THE STRENGTH AND POSITIONING OF THE NEXT UPPER LOW PROGGED INTO THE DESERT SW MIDWEEK...ALTHOUGH THERE IS LESS AGREEMENT WITH THE TIMING OF THIS SYSTEM. COLD FRONT THROUGH THE FA SATURDAY LOOKS GOOD. THUS INSERTION OF SLIGHT CHANCE POPS FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT SEEMS PRUDENT ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 67 53 71 54 / 80 50 50 50 TULIA 69 56 72 56 / 70 50 50 50 PLAINVIEW 69 56 72 56 / 70 50 60 50 LEVELLAND 68 55 71 56 / 80 70 60 50 LUBBOCK 69 56 72 56 / 70 60 60 50 BROWNFIELD 68 55 71 57 / 80 70 60 50 CHILDRESS 78 58 78 59 / 60 40 50 50 SPUR 72 59 75 59 / 70 50 60 50 ASPERMONT 77 60 78 58 / 60 50 60 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/07
Hazardous weather outlook, Sep 26, 5:58 AM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 558 AM CDT SUN SEP 26 2004 TXZ021>044-271100- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 558 AM CDT SUN SEP 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... FLOODING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY ACROSS MUCH OF THE AREA. THE SLOW MOVEMENT AND TRAINING NATURE OF THESE THUNDERSTORMS WILL LIKELY CAUSE SOME AREAS OF HEAVY RAINFALL...ESPECIALLY ACROSS WESTERN SECTIONS OF THE SOUTH PLAINS...AREAS WHICH HAVE RECEIVED ONE TO THREE INCHES OF RAINFALL SATURDAY AND SATURDAY NIGHT. AS A RESULT...ANY ADDITIONAL HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. HOWEVER...THE EXPECTED AREAL EXTENT AND SEVERITY OF ANY FLOODING PROBLEMS IS NOT EXPECTED TO BE SUFFICIENT TO WARRANT THE ISSUANCE OF A FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN... ADDITIONAL SLOW MOVING THUNDERSTORMS ARE POSSIBLE MONDAY AND COULD LEAD TO MORE HEAVY RAIN AND LOCALIZED FLOODING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:10 PM CDT | Flash Flood Warning | LUB | Cochran | 110 min |
| Sep 26, 5:56 PM CDT | Flash Flood Warning | LUB | Yoakum | 109 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.